Alert archive / New York / Special Marine Warnings in 2002

Special Marine Warning 31, NWS Buffalo, NY

May 31, 2002

NWS Buffalo, NY issued this special marine warning at May 31, 2002, 9:39 AM EDT. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2002, 9:39 AM EDT (13:39 UTC)
Expired
May 31, 2002, 10:00 AM EDT
In force
21 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 31, 8:57 AM EDT, 42 minutes earlier.

Area forecast discussion, May 31, 8:57 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
857 AM EDT FRI MAY 31 2002

THE PREFRONTAL SQUALL LINE IS CURRENTLY PUSHING THROUGH THE GENESEE
VALLEY AT ABOUT 40 MPH. AT THIS RATE...THE CONVECTION WILL REACH OUR
EASTERN LAKE ONTARIO COUNTIES BY 10 AM. THEREFORE...I WILL MAKE A
QUICK UPDATE TO ACCOUNT FOR EARLIER STARTING TIME ON THE PCPN.

.BUF...NONE.  (SPS FOR SVR WX POTENTIAL)

TJP

In the hours before

Special weather statement, May 31, 4:28 AM EDT, 5 hours 11 minutes before
NYZ001>008-010>014-019>021-311600-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
428 AM EDT FRI MAY 31 2002

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER PORTIONS OF WESTERN
NEW YORK TODAY...

A COLD FRONT OVER MICHIGAN THIS MORNING WILL MOVE QUICKLY EAST AND
CROSS WESTERN NEW YORK DURING THE AFTERNOON. A LARGE AREA OF SHOWERS
AND A FEW THUNDERSTORMS WILL CROSS THE REGION THIS MORNING AND SOME
CLEARING IS EXPECTED PRIOR TO THE FRONTAL PASSAGE.

ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP AROUND OR
SHORTLY AFTER NOON ACROSS THE WESTERN SOUTHERN TIER AND MOVE
NORTHEAST ACROSS THE GENESEE VALLEY AND FINGER LAKES REGION THROUGH
THE EARLY AND MID AFTERNOON HOURS. THERE IS THE POTENTIAL FOR A FEW
OF THESE STORMS TO REACH SEVERE LIMITS...WHICH WOULD INCLUDE WIND
GUSTS OVER 58 MPH OR HAIL 3/4 INCH DIAMETER OR LARGER.

THE THREAT FOR SEVERE STORMS WILL BE MUCH LOWER IN THE IMMEDIATE
BUFFALO AREA AND ALONG THE LAKE ERIE SHORE DUE TO THE COOLER
SOUTHWEST WINDS OFF THE LAKE. IN ADDITION...THE SEVERE THREAT IS LESS
EAST OF LAKE ONTARIO AS ENOUGH CLEARING TO CREATE PREFRONTAL HEATING
IS NOT EXPECTED.

SKIES SHOULD CLEAR FROM WEST TO EAST LATER THIS AFTERNOON AND EARLY
EVENING FOLLOWING THE FRONTAL PASSAGE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR FURTHER DETAILS OR UPDATES. YOU CAN ALSO VISIT OUR
WEBSITE AT WWW.WERH.NOAA.GOV/ER/BUF.

MCLAUGHLIN

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:10 AM EDTSpecial Marine WarningBUF110 min
May 31, 7:10 AM EDTSpecial Marine WarningBUF110 min
May 31, 7:10 AM EDTSpecial Marine WarningBUF110 min
May 31, 7:30 AM EDTSpecial Marine WarningBUF2 hr
May 31, 8:15 AM EDTSpecial Marine WarningBUF2 hr
May 31, 9:48 AM EDTSpecial Marine WarningBUF27 min
May 31, 11:34 AM EDTSevere Thunderstorm WarningBUFMonroe, Orleans26 min
May 31, 1:06 PM EDTSpecial Marine WarningBUF114 min
May 31, 1:06 PM EDTSpecial Marine WarningBUF114 min
May 31, 1:23 PM EDTSpecial Marine WarningBUF112 min
May 31, 1:23 PM EDTSpecial Marine WarningBUF112 min
May 31, 1:50 PM EDTSevere Thunderstorm WarningBUFNiagara, Orleans55 min
May 31, 2:03 PM EDTSevere Thunderstorm WarningBUFJefferson57 min
May 31, 2:55 PM EDTSevere Thunderstorm WarningBUFOrleans50 min

Nearby

Special Marine Warnings in New York, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.